Alabama, 2005

Heat in Alabama, January 3, 2005

January 3, 2005 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 3, 11:30 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 3, 11:30 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CST MON JAN 3 2005

.SYNOPSIS...ANOTHER WARM AND DRY AFTERNOON IS EXPECTED ACROSS CENTRAL
ALABAMA AS HIGH PRESSURE REMAINS IN FULL CONTROL.  SOME LEFTOVER
MORNING STRATUS THAT WAS ACROSS MISSISSIPPI IS MAKING ITS WAY
EASTWARD ACROSS SOUTHERN SECTIONS OF THE AREA.  THIS STRATUS
ALONG WITH SOME HIGH CLOUDS MAY INHIBIT DAYTIME HEATING TO OUR SOUTH
BUT WITH MGM ALREADY AT 76 AND TOI AT 70 THINK THESE LOCATIONS WILL
HIT THERE FORECASTED HIGH TEMPERATURES WITH NO PROBLEM.  NEAREST RAIN
SHOWERS ARE ACROSS WESTERN TENNESSEE AND CONTINUING TO MOVE
NORTHEAST.
&&

.UPDATE...INCREASED HIGH TEMPERATURES AREA WIDE AS IT LOOKS LIKE
ANOTHER ROUND OF RECORDS WILL BE BROKEN ACROSS CENTRAL ALABAMA THIS
AFTERNOON. ALSO TWEAKED SKY COVER AND TOOK OUT RAIN CHANCES
COMPLETELY ACROSS NORTHWEST ALABAMA.
&&

.PRELIMINARY POINT TEMPS/POPS...

GADSDEN    70 48 72 49 74 / 10 00 10 00
ANNISTON   72 50 72 49 75 / 10 00 10 00
BIRMINGHAM 73 53 73 53 75 / 10 00 10 00
TUSCALOOSA 74 53 74 53 76 / 10 00 10 00
CALERA     74 51 73 52 76 / 10 00 10 00
AUBURN     74 53 73 50 75 / 10 00 10 00
MONTGOMERY 80 50 77 52 78 / 00 00 10 00
TROY       76 50 74 49 77 / 00 00 10 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KH/99
Hazardous weather outlook, Jan 3, 1:04 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CST MON JAN 3 2005

ALZ011>015-017>050-041330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CST MON JAN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Montgomery

When
January 3, 2:53 PM CST
Where
Montgomery forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

The afternoon high temperature observed at Dannelly Field was 78 degrees. This afternoon measurement established a new record high for this date. The previous record high was 77 degrees set in 2004.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434680.